Alert archive / Illinois / Freeze Warnings in 2018

Freeze Warning 7, NWS St. Louis, MO

April 19, 2018Fayette County, Marion County, Illinois

NWS St. Louis, MO issued this freeze warning at Apr 19, 2018, 2:46 AM CDT for Fayette County, Marion County, Illinois. It took effect at Apr 20, 2018, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2018, 2:46 AM CDT (07:46 UTC)
In effect from
Apr 20, 2018, 1:00 AM CDT
Expired
Apr 20, 2018, 9:00 AM CDT
In force
8 hr
Issued by
NWS St. Louis, MO

Counties Fayette County, IL, Marion County, IL

The radar

The Evansville,IN radar (KVWX), 125 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2018-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2018-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

181 
WWUS73 KLSX 190746
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service Saint Louis MO
246 AM CDT Thu Apr 19 2018

ILZ065-070-192115-
/O.NEW.KLSX.FZ.W.0007.180420T0600Z-180420T1400Z/
Fayette IL-Marion IL-
Including the cities of Centralia, Salem, and Vandalia
246 AM CDT Thu Apr 19 2018

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

The National Weather Service in Saint Louis has issued a Freeze
Warning, which is in effect from 1 AM to 9 AM CDT Friday.

* TIMING...Late tonight and early Friday morning.

* TEMPERATURES...Low temperatures will be 30 to 32 degrees.

* IMPACTS...Sensitive plants and trees may be damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

ILZ064-069-074-079-098>102-MOZ041-047>052-059>065-072>075-084-085-
099-192115-
/O.NEW.KLSX.FR.Y.0002.180420T0600Z-180420T1400Z/
Bond IL-Boone MO-Calhoun IL-Callaway MO-Clinton IL-Cole MO-
Crawford MO-Franklin MO-Gasconade MO-Iron MO-Jefferson MO-
Jersey IL-Lincoln MO-Madison IL-Madison MO-Moniteau MO-Monroe IL-
Montgomery MO-Osage MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-
Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington IL-
Washington MO-
Including the cities of Alton, Belleville, Cahokia, Chester, 
Columbia, Edwardsville, Farmington, Fulton, Jefferson City, 
Saint Charles, Saint Louis, Sparta, Sullivan, Union, 
and Washington
246 AM CDT Thu Apr 19 2018

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

The National Weather Service in Saint Louis has issued a Frost
Advisory, which is in effect from 1 AM to 9 AM CDT Friday.

* TIMING...Late tonight and early Friday morning.

* TEMPERATURES...Low temperatures will be in the lower to mid 30s.

* IMPACTS...Sensitive plants and trees may be damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected. Those
with agricultural interests in the Advisory area should protect
tender vegetation. Also, potted plants normally left outdoors
should be covered or brought inside away from the cold.

&&

$$

Britt
3 follow-up statements
666 
WWUS73 KLSX 192018
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service Saint Louis MO
318 PM CDT Thu Apr 19 2018


ILZ065-070-200900-
/O.CON.KLSX.FZ.W.0007.180420T0600Z-180420T1400Z/
Fayette IL-Marion IL-
Including the cities of Centralia, Salem, and Vandalia
318 PM CDT Thu Apr 19 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...

* TIMING...Late tonight and early Friday morning.

* TEMPERATURES...Dropping to around 30 degrees.

* IMPACTS...Sensitive plants and trees may be damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

ILZ064-069-074-079-098>102-MOZ041-047>052-059>065-072>075-084-085-
099-200900-
/O.CON.KLSX.FR.Y.0002.180420T0600Z-180420T1400Z/
Bond IL-Boone MO-Calhoun IL-Callaway MO-Clinton IL-Cole MO-
Crawford MO-Franklin MO-Gasconade MO-Iron MO-Jefferson MO-
Jersey IL-Lincoln MO-Madison IL-Madison MO-Moniteau MO-Monroe IL-
Montgomery MO-Osage MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-
Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington IL-
Washington MO-
Including the cities of Alton, Belleville, Cahokia, Chester, 
Columbia, Edwardsville, Farmington, Fulton, Jefferson City, 
Saint Charles, Saint Louis, Sparta, Sullivan, Union, 
and Washington
318 PM CDT Thu Apr 19 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...

* TIMING...Late tonight and early Friday morning.

* TEMPERATURES...Dropping to 32 to 35 degrees.

* IMPACTS...Sensitive plants and trees may be damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected. Those
with agricultural interests in the Advisory area should protect
tender vegetation. Also, potted plants normally left outdoors
should be covered or brought inside away from the cold.

&&

$$

GKS
629 
WWUS73 KLSX 200904
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service Saint Louis MO
404 AM CDT Fri Apr 20 2018


ILZ065-070-201400-
/O.CON.KLSX.FZ.W.0007.000000T0000Z-180420T1400Z/
Fayette IL-Marion IL-
Including the cities of Centralia, Salem, and Vandalia
404 AM CDT Fri Apr 20 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TIMING...Early this morning.

* TEMPERATURES...In the lower 30s.

* IMPACTS...Sensitive plants and trees may be damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

ILZ064-069-074-079-098>102-MOZ041-047>052-059>065-072>075-084-085-
099-201400-
/O.CON.KLSX.FR.Y.0002.000000T0000Z-180420T1400Z/
Bond IL-Boone MO-Calhoun IL-Callaway MO-Clinton IL-Cole MO-
Crawford MO-Franklin MO-Gasconade MO-Iron MO-Jefferson MO-
Jersey IL-Lincoln MO-Madison IL-Madison MO-Moniteau MO-Monroe IL-
Montgomery MO-Osage MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-
Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington IL-
Washington MO-
Including the cities of Alton, Belleville, Cahokia, Chester, 
Columbia, Edwardsville, Farmington, Fulton, Jefferson City, 
Saint Charles, Saint Louis, Sparta, Sullivan, Union, 
and Washington
404 AM CDT Fri Apr 20 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TIMING...Early this morning.

* TEMPERATURES...In the mid 30s.

* IMPACTS...Sensitive plants and trees may be damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected. Those
with agricultural interests in the Advisory area should protect
tender vegetation. Also, potted plants normally left outdoors
should be covered or brought inside away from the cold.

&&

$$

Maples
784 
WWUS73 KLSX 201411
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service Saint Louis MO
911 AM CDT Fri Apr 20 2018

ILZ065-070-201515-
/O.EXP.KLSX.FZ.W.0007.000000T0000Z-180420T1400Z/
Fayette IL-Marion IL-
Including the cities of Centralia, Salem, and Vandalia
911 AM CDT Fri Apr 20 2018

...FREEZE WARNING HAS EXPIRED...

Temperatures have risen above the freezing mark this morning.

$$

ILZ064-069-074-079-098>102-MOZ041-047>052-059>065-072>075-084-085-
099-201515-
/O.EXP.KLSX.FR.Y.0002.000000T0000Z-180420T1400Z/
Bond IL-Boone MO-Calhoun IL-Callaway MO-Clinton IL-Cole MO-
Crawford MO-Franklin MO-Gasconade MO-Iron MO-Jefferson MO-
Jersey IL-Lincoln MO-Madison IL-Madison MO-Moniteau MO-Monroe IL-
Montgomery MO-Osage MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-
Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington IL-
Washington MO-
Including the cities of Alton, Belleville, Cahokia, Chester, 
Columbia, Edwardsville, Farmington, Fulton, Jefferson City, 
Saint Charles, Saint Louis, Sparta, Sullivan, Union, 
and Washington
911 AM CDT Fri Apr 20 2018

...FROST ADVISORY HAS EXPIRED...

Temperatures have risen well above the freezing mark this 
morning and frost has melted or evaporated.

$$

GKS

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Apr 19, 12:02 AM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 19, 12:02 AM CDT, 2 hours 44 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1202 AM CDT Thu Apr 19 2018

.SHORT TERM...  (Through Late Thursday Afternoon)
Issued at 310 PM CDT Wed Apr 18 2018

A cold front extending from a surface low over southwest IN
southwest through southeastern MO will continue moving
southeastward. Strong and gusty west-northwest surface winds will
continue late this afternoon and early this evening, but then
begin to gradually diminish later this evening and overnight as a
strong surface ridge over the northern Plains builds southeastward
into MO. Will continue the Wind Advisory for central MO and
southwest IL until 7 PM with sustained speeds of 20 to 35 mph and
gusts as high as 45 mph. Unseasonably cold temperatures can be
expected tonight and Thursday. It appears that the winds will be
too high and there will be too much cloudiness for much frost
late tonight and early Thursday morning. The clouds will gradually
clear out from north-northwest to south-southeast on Thursday.

GKS

.LONG TERM...  (Thursday Night through Next Wednesday)
Issued at 310 PM CDT Wed Apr 18 2018

Good radiational cooling can be expected Thursday night near the
surface ridge axis due to a light surface wind, a clear sky, and
low surface dew points for April. These conditions will lead to
frost formation late Thursday night with lows in the lower to
middle 30s. May eventually need to issue a Frost Advisory for late
Thursday night and early Friday morning where the growing season
has begun. Warmer conditions can be expected by Friday afternoon
with upper level ridging over the central US, and as surface winds
become east-southeasterly on the backside of the retreating
surface ridge. An upper level low and associated surface low will
pass well south of our area this weekend. Showers may move into
parts of southeast MO Saturday night on the northern fringes of
the precipitation shield, then into southwestern IL on Sunday. Due
to the slow movement of the upper level low, showers may linger
across parts of southeast MO and southwest IL Sunday night and
Monday. An upper level trough and associated cold front may bring
a quick shot of showers to much of the area in the Tuesday to
Wednesday time frame. The quicker operational GFS model has the
system moving through on Tuesday, while the less progressive
ECMWF model favors Wednesday. With these timing differences will
keep the pops on the low side.

GKS

&&

.AVIATION...  (For the 06z TAFs through 06z Thursday Night)
Issued at 1152 PM CDT Wed Apr 18 2018

Clouds continue to rotate south across the region. A broken deck
of MVFR cigs across ern IA is expected to move south overnight
impacting KUIN. These cigs shud reach KSUS/KCPS around sunrise
Thurs morning. However, what the coverage of these clouds will be
by that time is more uncertain. Believe that as the sun rises,
some heating will help breaks in the clouds fill in somewhat.
However, this may be south of KSUS/KCPS. Going forecast may have
clouds clearing out too quickly and more CU may develop thru the
morning, then dissipate thru the afternoon. Believe the lower
cigs will remain east of KCOU and have kept this TAF VFR. Winds
will continue to slowly diminish thru sunrise and into Thurs.
Winds will also become more nly thru Thurs.

SPECIFICS FOR KSTL: Main question is if MVFR cigs across IA will
hold together to reach terminal. Have kept a MVFR deck around
sunrise Thurs morning as at least some patches shud remain and may
fill in somewhat with sunrise. Going forecast may also have clouds
clearing out too quickly as developing CU may persist thru the
morning hours. Winds will continue to slowly diminish overnight
and become nly Thurs morning.

Tilly

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 18, 7:24 PM CDT, 7 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
724 PM CDT Wed Apr 18 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
724 PM CDT Wed Apr 18 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Kelly

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 2:46 AM CDTFrost AdvisoryLSXBond, Calhoun, Clinton, Jersey, Madison, Monroe and 3 more30 hr

Nearby

Freeze Warnings in Illinois, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.